Authors: Vrećica, Siniša
Živaljević, Rade 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Conical equipartitions of mass distributions
Journal: Discrete and Computational Geometry
Volume: 25
Issue: 3
First page: 335
Last page: 350
Issue Date: 1-Jan-2001
Rank: M21
ISSN: 0179-5376
DOI: 10.1007/s00454-001-0002-6
Abstract: 
A conical dissection of Rd is a decomposition of the space into polyhedral cones. An example of a conical dissection is a fan associated to the faces of a convex polytope. Motivated by some recent questions and results about (simultaneous) conical partitions of measures by Kaneko and Kano, Bárány and Matoušek, and Bespamyatnikh et al. [2], [4], [19], we study related partition problems in higher dimensions. In the case of a single measure, several conical partition results associated to a nondegenerated pointed simplex (Δ, a) in Rn are obtained with the aid of the Brouwer fixed point theorem. In the other direction, it is demonstrated that general "symmetrical" equipartition results [21] may be used to yield, by appropriate specialization, fairly general "asymmetric," conical equipartitions for two or more mass distributions. Finally, the topological nature of these results is exemplified by their extension to the case of topological (projective) planes.
Publisher: Springer Link

Show full item record

SCOPUSTM   
Citations

14
checked on Jun 14, 2024

Page view(s)

30
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.